Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 39, NWS Jacksonville, FL

October 23, 2012

NWS Jacksonville, FL issued this small craft advisory at Oct 23, 2012, 2:42 PM EDT. It took effect at Oct 24, 2012, 6:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2012, 2:42 PM EDT (18:42 UTC)
In effect from
Oct 24, 2012, 6:00 PM EDT
Expired
Oct 25, 2012, 4:57 AM EDT
In force
11 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WHUS72 KJAX 231842
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT TUE OCT 23 2012


AMZ470-472-474-241000-
/O.NEW.KJAX.SC.Y.0039.121024T2200Z-121028T2200Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
242 PM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM
EDT SUNDAY. 

* WINDS...NORTHEAST 20 TO 25 KNOTS WEDNESDAY NIGHT...INCREASING TO
  AROUND 30 KNOTS FRIDAY AND SATURDAY...WITH GUSTS TO GALE FORCE
  POSSIBLE.

* WAVES/SEAS...6 TO 9 FEET WEDNESDAY NIGHT...BUILDING TO 13 TO 18
  FEET FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
886 
WHUS72 KJAX 240743
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
343 AM EDT WED OCT 24 2012

AMZ450-452-454-242200-
/O.EXB.KJAX.SC.Y.0039.121025T1200Z-121028T0700Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
343 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 3 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 3 AM
EDT SUNDAY. 

* WINDS...NORTHEAST 20 TO 25 KNOTS THURSDAY...INCREASING TO 25 TO
  30 KNOTS FRIDAY AND SATURDAY WITH GUSTS TO GALE FORCE POSSIBLE.

* WAVES/SEAS...8 TO 10 FEET THURSDAY NIGHT BUILDING TO 13 TO 15
  FEET FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ470-472-474-242200-
/O.EXT.KJAX.SC.Y.0039.121024T2200Z-121028T0700Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
343 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
3 AM EDT SUNDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS TONIGHT...INCREASING TO 30 TO
  35 KNOTS FRIDAY AND SATURDAY WITH GUSTS TO GALE FORCE LIKELY.

* WAVES/SEAS...7 TO 9 FEET TONIGHT...BUILDING TO 15 TO 22 FEET
  FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ENYEDI
783 
WHUS72 KJAX 241409
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1009 AM EDT WED OCT 24 2012

AMZ470-472-474-242215-
/O.EXT.KJAX.SC.Y.0039.121024T2200Z-121026T0200Z/
/O.NEW.KJAX.GL.A.0006.121026T0200Z-121028T1400Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
1009 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
10 PM EDT THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH SUNDAY
MORNING. 

* WINDS...NORTHEAST 20 TO 25 KNOTS TONIGHT...INCREASING TO 30 TO 
  35 KNOTS FRIDAY AND SATURDAY WITH GUSTS TO GALE FORCE LIKELY. 

* WAVES/SEAS...7 TO 9 FEET TONIGHT...BUILDING TO 15 TO 22 FEET 
  FRIDAY AND SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ450-452-454-242215-
/O.CON.KJAX.SC.Y.0039.121025T1200Z-121028T0700Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
1009 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO
3 AM EDT SUNDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS THURSDAY...INCREASING TO 25 
  TO 30 KNOTS FRIDAY AND SATURDAY WITH GUSTS TO GALE FORCE 
  POSSIBLE. 

* WAVES/SEAS...8 TO 10 FEET THURSDAY NIGHT BUILDING TO 13 TO 15 
  FEET FRIDAY AND SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PP
303 
WHUS72 KJAX 241959
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT WED OCT 24 2012

AMZ470-472-474-251000-
/O.CON.KJAX.SC.Y.0039.121024T2200Z-121026T0200Z/
/O.CON.KJAX.GL.A.0006.121026T0200Z-121028T1400Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
359 PM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
SUNDAY MORNING...

* WINDS...EAST TO NORTHEAST 20 TO 25 KNOTS TONIGHT AND THURSDAY
  INCREASING TO 35 KNOTS FRIDAY AND SATURDAY.

* WAVES/SEAS...6 TO 9 FEET TONIGHT...BUILDING TO 16 TO 21 FEET 
  FRIDAY AND SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ450-452-454-251000-
/O.CON.KJAX.SC.Y.0039.121025T1200Z-121028T0700Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
359 PM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO
3 AM EDT SUNDAY...

* WINDS...NORTHEAST 20 KNOTS THURSDAY...INCREASING TO 25 TO 30
  KNOTS FRIDAY AND SATURDAY WITH OCCASIONAL GUSTS TO GALE FORCE
  POSSIBLE.

* WAVES/SEAS...5 TO 8 FEET THURSDAY BUILDING TO 9 TO 13 FEET
  FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
368 
WHUS72 KJAX 250857 AAA
MWWJAX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 AM EDT THU OCT 25 2012

AMZ470-472-474-251000-
/O.CAN.KJAX.SC.Y.0039.000000T0000Z-121026T0200Z/
/O.CAN.KJAX.GL.A.0006.121026T0200Z-121028T1400Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
457 AM EDT THU OCT 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. THE GALE WATCH HAS BEEN CANCELLED. 

TROPICAL STORM WARNING HAS REPLACED THE SMALL CRAFT ADVISORY AND
GALE WATCH. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR THE
LATEST FORECAST INFORMATION.

$$

AMZ450-452-454-251000-
/O.CAN.KJAX.SC.Y.0039.121025T1200Z-121028T0700Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
457 AM EDT THU OCT 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

TROPICAL STORM WARNING HAS REPLACED THE SMALL CRAFT ADVISORY.
PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR THE LATEST
FORECAST INFORMATION.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 8:52 AM EDT, 5 hours 50 minutes earlier.

Area forecast discussion, Oct 23, 8:52 AM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
852 AM EDT TUE OCT 23 2012

.UPDATE...
ONLY MINOR ADJUSTMENTS TO TEMPERATURE/DEWPOINT EXPECTED. ANOTHER
MAINLY DRY DAY WITH HIGH PRESSURE ENTRENCHED ACROSS THE CAROLINAS...WITH
PERHAPS A FEW SPRINKLES ALONG THE COAST SOUTH OF JAX IN NE FLOW.
OTHERWISE...MOSTLY SUNNY TO PARTLY CLOUDY SKIES WILL PREVAIL...WITH
HIGHS GENERALLY IN THE LOWER TO MID 80S. LOCALLY BREEZY CONDITIONS
WILL BE POSSIBLE THIS AFTN ALONG THE COAST.

&&

.AVIATION...
PREVAILING VFR CONDITIONS EXPECTED. STRATOCUMULUS WILL CONTINUE
ADVECTING ONSHORE AT TIMES...HOWEVER CIGS ARE EXPECTED TO BE
ABOVE 3 KFT. BREEZY NE WINDS 12 KT WILL LIKELY GUST UP TO 20 KT
NEAR THE COAST AND MAINLY AFFECT SSI AND CRG.

&&

.MARINE...
WITH OFFSHORE BUOYS IN THE 15-17 KT RANGE...WILL RETAIN SCEC FOR
THE OUTER WATERS. NEARSHORE CONDITIONS OF AROUND 15 KT WILL CONTINUE
THROUGH THE AFTN. CONDITIONS WILL WORSEN BY WEDNESDAY NIGHT TO SCA
AS THE PRESSURE GRADIENT TIGHTENS AND SWELLS INCREASE AS TS SANDY
BEGINS TO ACCELERATE NORTHWARD. BY THE WEEKEND HAVE CAPPED WINDS
AT 30G40KT OVER THE OFFSHORE WATERS WHERE COMBINED SEAS NEAR 16 FT
WELL OFFSHORE MAY BE GENERATED. OVERALL...DANGEROUS SURF AND SE
ATLANTIC SEABOARD CONDITIONS ARE ANTICIPATED BY THU THROUGH THE
WEEKEND.

RIP CURRENTS: MODERATE RISK TODAY. HIGH RISK POSSIBLE WEDNESDAY WITH
INCREASING ONSHORE FLOW. HIGH RISK WILL BE LIKELY LATE WEEK INTO THE
WEEKEND WITH INCREASED EASTERLY SWELL. BREAKER HEIGHTS WILL LIKELY
SURPASS 7 FT BY LATE FRI INTO THE WEEKEND...AND A HIGH SURF ADVISORY
WILL LIKELY BE NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  81  57  83  60 /   0   0  10  10
SSI  77  65  80  67 /  10  20  20  20
JAX  81  61  83  63 /  10  10  20  20
SGJ  81  68  83  72 /  10  20  20  30
GNV  84  59  85  62 /  10  10  20  20
OCF  86  61  87  64 /  10  10  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/TRABERT/MCALLISTER
Hazardous weather outlook, Oct 23, 3:44 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
344 AM EDT TUE OCT 23 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-240900-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
344 AM EDT TUE OCT 23 2012

...MODERATE RISK OF RIP CURRENTS...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

INCREASING SEAS IN ONSHORE FLOW WILL RESULT IN AN ENHANCED RISK
FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

CONTINUED ONSHORE FLOW WILL RESULT IN A PROLONGED PERIOD OF
ENHANCED RIP CURRENT RISK INTO THE WEEKEND.

TROPICAL STORM SANDY IS FORECAST TO TRACK NORTH-NORTHEAST THROUGH
THE BAHAMAS AND EAST OF THE FORECAST AREA BY THE END OF THE WEEK AND
INTO NEXT WEEKEND. IN ADDITION TO ENHANCING THE THREAT OF RIP CURRENTS
AND POSSIBLE HIGH SURF ALONG THE COASTAL AREAS...SMALL CRAFT
ADVISORY CONDITIONS WILL BE EXPECTED OVER THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.